Lightning, Kankakee
- When
- June 4, 4:00 PM CST
- Where
- Kankakee County, 0.5 mi N of Grant Park
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 41.237, -87.650
Lightning struck a house, which started a fire.
Strong thunderstorms moved across parts of northern Illinois during the afternoon hours of June 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong thunderstorms moved across parts of northern Illinois during the afternoon hours of June 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 4, 2:01 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
301 PM CDT FRI JUN 4 2010
.DISCUSSION...
247 PM CDT
LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW LOW PRESSURE
OVER WESTERN WISCONSIN WITH ITS ASSOCIATED COOL FRONT EXTENDING
SOUTHEAST TO NORTHEAST AND SOUTH-CENTRAL IOWA TO ST.
JOSEPH...MISSOURI. ML INSTABILITY BETWEEN 1000-2000 J/KG HAS BEEN
BUILDING ALONG THE FRONT THIS AFTERNOON...WITH LITTLE INHIBITION
LEFT OVER EASTERN IOWA AND NORTHERN ILLINOIS. IMPULSE OBSERVED ON
WV IMAGERY OVER SD MAY PROVIDE THE TRIGGER FOR CONVECTION TO RAPIDLY
FIRE LATER THIS AFTERNOON. AHEAD OF THE FRONT...BKN CLOUD COVER HAS
LINGERED ACROSS NORTHERN ILLINOIS...DELAYING INSTABILITY AT LEAST A
LITTLE. DEW POINTS HAVE RISEN THROUGH THE DAY TO THE LOW TO MID
60S...WHICH HAS HELP GENERATE A FEW GARDEN VARIETY STORMS OVER
NORTH-CENTRAL ILLINOIS. SEVERE WEATHER CHANCES AND HEAVY RAINFALL
ARE THE MAIN FORECAST CONCERNS OVER THE NEXT 36 HOURS.
TONIGHT THROUGH SATURDAY NIGHT...LOW PRESSURE OVER WISCONSIN WILL
HEAD EAST WHILE THE COOL FRONT SAGS INTO NORTHERN ILLINOIS WHERE IT
WILL EVENTUALLY STALL. WITH ML CAPE BUILDING AND LITTLE CIN LEFT
AHEAD OF THE BOUNDARY...STILL EXPECTING STORMS TO FIRE LATER THIS
AFTERNOON WHEN AN IMPULSE OBSERVED ON WV IMAGERY OVER SD REACHES THE
FRONT. STORMS MAY INITIALLY FIRE OVER EASTERN AND SOUTHERN IOWA
BEFORE SPREADING EAST INTO NORTHERN ILLINOIS. 0-6KM BULK SHEAR IN
THE 30-40KT RANGE WILL SUPPORT DISCRETE CELLS/BOWING SEGMENTS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. STORMS MAY
CONGEAL INTO STRICTLY BOWING SEGMENTS AND WEAKEN LATER THIS EVENING
WHEN INSTABILITY WEAKENS AND STORMS ALIGN WITH THEIR COLD POOLS.
THEN LATER TONIGHT...SHORTWAVE MOVING OVER THE PAC NW WILL RAPIDLY
SKIRT ALONG THE US-CANADIAN BORDER TO THE NORTHERN GREAT PLAINS BY
SATURDAY MORNING. MODELS DEVELOP A LLJ TO VARIOUS STRENGTHS OVER
OKLAHOMA/KS/NORTHERN MISSOURI IN RESPONSE TO THESE HEIGHT FALLS OVER
THE NORTHERN PLAINS. STRONG FGEN ON THE NOSE OF THE LLJ IS EXPECTED
TO GENERATE A MCS OVER IOWA AND SOUTHERN MISSOURI OVERNIGHT WHICH
WILL TRAVEL EAST OR JUST SOUTH OF DUE EAST ALONG THE BAROCLINIC ZONE
AND INSTABILITY GRADIENT. HIGHEST INSTABILITY WILL BE ACROSS THE FAR
SOUTHERN FORECAST AREA...WHERE THE 09Z SREF HAS MU CAPES ON THE
ORDER OF 1000-1500 J/KG LATE TONIGHT INTO TOMORROW. COMBINED WITH
STRONG EFFECTIVE SHEAR VALUES BETWEEN 50-60KTS...THERE WILL BE A
RISK FOR SEVERE STORMS GENERALLY SOUTH OF INTERSTATE 80 WITH
DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...DURATION OF THE
FORCING WITH PWATS APPROACHING 2.00 INCHES AND K-INDICES IN EXCESS
OF 35 CALLS FOR A CHANCE OF FLASH FLOODING WITHIN THE SEVERE WEATHER
THREAT. THE 09Z SREF PORTRAYS A 70 PCT CHANCE OF GREATER THAN AN
INCH WITHIN A 24 HOUR PERIOD OVER THE SOUTHERN FORECAST AREA ENDING
SATURDAY EVENING. IN CONJUNCTION WITH SURROUNDING OFFICES...WILL
HOIST A FLASH FLOOD WATCH STARTING 12Z SATURDAY AND ENDING 06Z
SUNDAY. PRECIPITATION FINALLY ENDS SATURDAY OVERNIGHT/EARLY SUNDAY
MORNING WITH PARTIAL CLEARING ARRIVING.
SUNDAY AND SUNDAY NIGHT...LOW PRESSURE WILL BE LONG GONE...MOVING
INTO THE NE CONUS...BUT IT WILL LINGER A LOW LEVEL TROUGH ACROSS
MINNESOTA/WISCONSIN/LOWER MICHIGAN. THIS TROUGH WILL DROP SOUTH
THROUGH THE DAY ON SUNDAY. THE 12Z GFS CREATES LOW 60S DEW POINTS
ACROSS NE ILLINOIS AHEAD OF THE TROUGH...WHICH LOOKS AMBITIOUS
COMPARED TO OTHER MODELS WHICH SHOW MID TO UPPER 50S. TAKING A MORE
CONSERVATIVE APPROACH...TOUGH TO FIND MORE THAN 200 J/KG OF SB CAPE
AHEAD OF THE TROUGH SUNDAY AFTERNOON SO WILL CONTINUE TO DOWNPLAY
THUNDER CHANCES. OTHERWISE...MODELS ARE MORE INSISTENT IN
DEVELOPING PRECIP ALONG THE TROUGH OVER NE ILLINOIS...AND WILL
INCREASE POPS SLIGHTLY. AS ANY INSTABILITY WANES AND CONVERGENCE
WEAKENS SUNDAY EVENING...WILL BEGIN A DRY FORECAST WITH PARTIAL
CLEARING TAKING PLACE.
MONDAY THROUGH NEXT THURSDAY...UPPER AIR PATTERN WILL BE
CHARACTERIZED BY ZONAL FLOW WITH THE BELT OF WESTERLIES LOCATED OVER
THE NORTHERN CONUS. BY THE END OF THE WEEK...MAY SEE THE JET BUCKLE
AS A GULF OF ALASKA UPPER LOW MOVES TOWARDS THE PAC NW...AND UPPER
RIDGING BUILDS EAST OF THE MISSISSIPPI RIVER. MEDIUM RANGE MODELS
ARE IN DECENT AGREEMENT SO WILL USE A BLEND OF THE 00Z GFS
ENSEMBLE/ECMWF.
HIGH PRESSURE WILL BE INITIALLY OVER THE REGION ON MONDAY...WITH THE
SYNOPTIC FRONT STALLED ACROSS THE CENTRAL PLAINS TO THE GULF COAST
STATES. SOME MOISTURE MAY BE LEFT OVER FROM THE TROUGH WHICH
DROPPED ACROSS WISCONSIN ON SUNDAY FOR SOME CU DEVELOPMENT...BUT
CONDITIONS SHOULD REMAIN DRY. AFTER A QUIET PERIOD MONDAY
NIGHT...THE MODELS THEN INDICATE THAT CONDITIONS TURN MORE ACTIVE
TUESDAY INTO WEDNESDAY WHEN THE SYNOPTIC FRONT BOWS NE IN RESPONSE
TO THE NEXT SHORTWAVE MOVING ACROSS THE NORTHERN PLAINS. WILL KEEP
THE HIGHEST POPS ACROSS THE SOUTHERN FORECAST AREA DURING THESE
PERIODS. TRYING TO PICK OUT DRY PERIODS THEREAFTER IS GOING TO BE A
CHALLENGE...WITH CLOSE PROXIMITY OF THE SYNOPTIC FRONT NOT MOVING
TOO FAR SOUTH OF THE FORECAST AREA. AS MID-LEVEL HEIGHTS BUILDS
OVER THE AREA TOWARDS THE END OF THE WEEK...SHOULD SEE THE FRONT
RETURN NORTH AGAIN...PERHAPS THURSDAY INTO THURSDAY NIGHT...AND
THUNDERSTORM CHANCES MAY HAVE TO BE ADDED TO LATER FORECASTS.
MPC
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
PRIMARY CONCERN THIS AFTERNOON SURROUNDS POTENTIAL FOR NEW
THUNDERSTORM DEVELOPMENT ACROSS TERMINAL AREA. CURRENT
RADAR/SATELLITE TRENDS SHOW SHALLOW TOPPED CONVECTION OVER NRN
IL...GENERALLY ALONG I-80 CORRIDOR. THESE WILL CONTINUE TO SLOWLY
INCREASE IN INTENSITY AS THEY MOVE/DEVELOP INTO NWRN INDIANA THE
BALANCE OF THIS AFTERNOON. SOME STORMS MAY COME IN CLOSE PROXIMITY
TO MDW.
LARGER COVERAGE THUNDERSTORMS APPEAR MORE LIKELY LATE
TONIGHT INTO SATURDAY MORNING.
GUSTY SOUTHWEST WINDS WILL ALSO PREVAIL THROUGH 23Z.
MERZLOCK
//DISCUSSION...UPDATED 18Z...
UPPER LEVEL DISTURBANCE OVER UPPER GRTLKS WILL HAS A TROUGH
AND ASSD COLD FRONT TRAILING SWWD ACROSS ERN IA. IN ADDITION...A
WARM FRONT EXTENDS FROM ERN IA...EWD ACROSS NRN IL AND NRN
INDIANA. THESE FRONTS ARE EXPECTED TO BE FOCI FOR RAPID TSTM
DEVELOPMENT MID-LATE AFTERNOON. ANALYSES SHOW GREATEST INSTABILITY
ALONG SRN AND WRN PERIPHERY OF LEFT OVER MID/HIGH CLOUD DECK FROM
THIS MORNINGS CONVECTION. SUSPECT THAT TSTM INITIATION WILL BE
ALONG COLD FRONT IN IA...AND FROM SERN IA EWD ACROSS AREAS
GENERALLY SOUTH OF I-80. THIS IS BASED ON AREAS WHERE 70 DEGREE
DEW POINTS HAVE BEEN POOLING ALONG FRONTAL BOUNDARIES...AND ON
VIS SATELLITE TRENDS.
GREATEST DESTABILIZATION HEADING THROUGH THIS AFTN STILL EXPECTED
TO BE JUST S OF TERMINALS SO WILL KEEP THUNDER MENTION OUT OF TAFS
FOR THIS AFTN/EVENING.
SWLY WINDS HAVE INCREASED ALONG AND S OF WARM FRONTAL BOUNDARY
WITH TO GUSTS AROUND 20 KT ALREADY AT ALL TERMINAL SITES.
PREVAILING WINDS TO REMAIN AS SUCH THROUGH AFTERNOON HOURS...THEN
DIMINISH EARLY THIS EVENING.
STRONG SWLY LOW LVL WINDS TO DEVELOP AGAIN TONIGHT. THIS WILL
LIKELY INITIATE ANOTHER LARGE THUNDERSTORM COMPLEX OVER IA
TONIGHT. THIS NEXT CONVECTIVE CLUSTER IS FCST TO MOVE EWD INTO
NRN IL AFTER 08Z...AND MAY REACH NWRN INDIANA BY 12Z.
MERZLOCK
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
MODERATE CONFIDENCE IN THUNDER STAYING SOUTH OF ORD/MDW THROUGH
THIS EVENING.
HIGH CONFIDENCE IN THUNDER MOVING IN AFTER 06Z.
MERZLOCK
//OUTLOOK FOR ORD/MDW FOR 06Z SUNDAY-12Z THURSDAY...UPDATED 18Z...
...UPDATED 18Z...
SATURDAY NIGHT...TSRA LIKELY. CIGS AND VIS PREVAILING MVFR.
SUNDAY...WX NIL. CIG/VIS GENLY VFR.
MONDAY...VFR.
TUESDAY...CHANCE TSRA.
WEDNESDAY...CHANCE TSRA.
THURSDAY...VFR.
MERZLOCK
&&
.MARINE...
300 PM CDT
LOW PRES IN NORTHERN WI MOVS E THRU THE GRTLKS TONIGHT WITH A
TRAILING COLD FRONT CROSSING LAKE MI. WEAK HI PRES MOVS E OVR
THE UPR MIDWEST AND WRN GRTLKS OVERNITE. ANOTHER LOW WILL MOV E
FM THE CNTRL PLAINS E TO NRN IL SAT...AND CONTINUE ON THRU THE
LWR GRTLKS SAT NITE. A RIDGE OF HI PRES WILL MOV E OVR THE UPR
MIDWEST AND CNTRL MS VALLEY SUN AND SUN NITE...AND WILL BE
CENTERED OVR THE CNTRL GRTLKS BY MON EVENING. THE HI DRIFTS
FURTHER E TO NEW ENGLAND TUE AND TUE NITE...WHILE LO PRES MOVS
FM THE CNTRL PLAINS TO THE MID MS VALLEY.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ010-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039...7 AM SATURDAY TO 1 AM SUNDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019...7 AM
SATURDAY TO 1 AM SUNDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 8 PM FRIDAY.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT FRI JUN 4 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
335 PM CDT FRI JUN 4 2010 /435 PM EDT FRI JUN 4 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF HALF DOLLARS.
DAMAGING WIND GUSTS OVER 60 MPH.
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
WHILE A THUNDERSTORM CANNOT BE COMPLETELY RULED OUT AT JUST
ABOUT ANYTIME TONIGHT...THE BEST CHANCE OF SEVERE THUNDERSTORMS
WILL BE THROUGH 10 PM OVER ALL OF NORTH-CENTRAL AND NORTHEAST
ILLINOIS. THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT OVER
NORTH- CENTRAL AND CENTRAL ILLINOIS.
DISCUSSION:
A COOL FRONT WILL BE MOVING INTO NORTHERN ILLINOIS THROUGH EARLY
THIS EVENING...WHICH MAY PROVIDE THE FOCUS FOR STRONG
THUNDERSTORM DEVELOPMENT. PARTIAL CLEARING THIS AFTERNOON HAS
ALLOWED THE ATMOSPHERE TO BECOME UNSTABLE...BUT LIFT ALONG THE
FRONT REMAINS WEAK. IF THUNDERSTORMS DO INDEED FORM...STRONG
WINDS ALOFT AND FAVORABLE INSTABILITY WOULD LIKELY ALLOW SOME OF
THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.
THE FRONT WILL STALL ACROSS NORTHERN ILLINOIS TONIGHT...AND WILL
CONTINUE TO BE THE FOCUS FOR THUNDERSTORMS OVERNIGHT. SOME
STORMS MAY BE STRONG ENOUGH TO PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY NIGHT. THERE IS
SOME POTENTIAL FOR SOME OF THE STORMS TO BECOME SEVERE
SATURDAY...ESPECIALLY SOUTH OF INTERSTATE 80. THE POTENTIALLY
MORE SIGNIFICANT HAZARD SATURDAY IS THE THREAT FOR HEAVY
RAINFALL AND FLASH FLOODING WITH THE THREAT FOR A FEW LOCATIONS
TO SEE RAINFALL AMOUNTS IN EXCESS OF 2 INCHES.
THERE IS ALSO SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON
OVER FAR NORTHEAST ILLINOIS.
THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY INTO WEDNESDAY AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...AND
SHOULD ALSO MONITOR LATER OUTLOOK REGARDING THE POTENTIAL FOR
ACTIVATION SATURDAY AFTERNOON AND EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-052045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
335 PM CDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING...WITH SOME
POTENTIAL FOR ANY STORM THAT DOES DEVELOP TO BECOME SEVERE THIS
AFTERNOON AND EVENING WITH WIND GUSTS OVER 50 KNOTS AND LARGE
HAIL.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY NIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON.
THUNDERSTORMS ARE ALSO POSSIBLE AGAIN TUESDAY INTO WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
335 PM CDT FRI JUN 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING...WITH THE
STRONGEST STORMS CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS
OVER 50 KNOTS OVER FAR SOUTHERN PORTIONS OF THE LAKE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY NIGHT OVER
SOUTHERN PORTIONS OF THE LAKE WITH A CHANCE OF THUNDERSTORMS OVER
CENTRAL PORTIONS OF THE LAKE.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON OVER
SOUTHERN LAKE MICHIGAN.
THUNDERSTORMS ARE ALSO POSSIBLE AGAIN TUESDAY INTO WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MPCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MORRIS 41.37N 88.43W
06/04/2010 M0.25 INCH GRUNDY IL EMERGENCY MNGR
&&
ACSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 425 PM CDT FRI JUN 4 2010 ILZ022-023-042145- KANKAKEE IL-WILL IL- 425 PM CDT FRI JUN 4 2010 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KANKAKEE AND SOUTHERN WILL COUNTIES... AT 420 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILMINGTON... MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MANTENO AND PEOTONE AROUND 445 PM. LAT...LON 4134 8774 4119 8777 4126 8813 4135 8812 MPC
The Chicago radar (KLOT), 55 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 lightning, 1 hail. Local standard time, as filed.
Lightning struck a house, which started a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242979, 235463.